On the Stationary Distribution of Reflected Brownian Motion in a Non-Convex Wedge

G. Fayolle, S. Franceschi, K. Raschel

2022, v.28, Issue 5, 737-772


We study the stationary reflected Brownian motion in a non-convex wedge, which, compared to its convex analogue model, has been much rarely analyzed in the probabilistic literature. We prove that its stationary distribution can be found by solving a two dimensional vector boundary value problem (BVP) on a single curve for the associated Laplace transforms. The reduction to this kind of vector BVP seems to be new in the literature. As a matter of comparison, one single boundary condition is sufficient in the convex case. When the parameters of the model (drift, reflection angles and covariance matrix) are symmetric with respect to the bisector line of the cone, the model is reducible to a standard reflected Brownian motion in a convex cone. Finally, we construct a one-parameter family of distributions, which surprisingly provides, for any wedge (convex or not), one particular example of stationary distribution of a reflected Brownian motion.

Keywords: Obliquely reflected Brownian motion in a wedge; non-convex cone; stationary distribution; Laplace transform; boundary value problem


Please log in or register to leave a comment

There are no comments yet